After switching her birth control medication to Citracal, 29-year-old Samantha Balzer began to experience symptoms including constant headaches, vomiting, and instability.
The young woman said one day, her hand curled into a ball, and when she stood up, her entire right side felt numb. Then, as she ran to the door dragging her right foot, as it was determined ultimately that she suffered a stroke.
After being taken to the Cleveland Clinic hospital, doctors reported that the reason for her stroke was a brain clot resulting from her use of birth control. Blazer was on birth control since the age of fifteen and had recently switched brands.
It has been known that birth control has some associated risks. However, a new study by Danish researchers suggests that hormonal contraception also increases the risk of heart attacks and stroke in women.
If you or a loved one has been victimized by the ingestion of a dangerous or defective prescription drug and would like to speak with an attorney, please contact us. You can call us at (617) 742-1900, or if you are outside the Boston area, call toll-free at 1-800-545-3732. We are here to answer your questions and discuss how to protect your legal rights.
By James A. Swartz of Swartz & Swartz, P.C. – Permalink